MAUDE Adverse Event Report: CORDIS US CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL

CORDIS US CORP SABERX014; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Catalog Number 47550200M
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the balloon of a 5mm x 200cm saberx percutaneous transluminal angioplasty (pta) balloon catheter ruptured during its initial inflation and was removed.A non-cordis device was used as replacement to complete the procedure.There was no reported patient injury.The intended procedure was an endovascular treatment (evt) and a contralateral approach was made.The lesion was the superficial femoral artery and femoral popliteal which had severe calcification and occlusion.After an unknown guidewire crossed, the saber x was used as pre-dilation.It crossed the lesion and inflated; however, it ruptured during its initial inflation.The product was stored and handled according to the instructions for use (ifu), with no device damage noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging, the protective balloon cover, or any other sterile packaging components.At the target site, the vessel exhibited severe calcification and 100% stenosis, with no acute angles or bifurcations.The access vessel showed no calcification, tortuosity, stenosis, acute angles, or bifurcations.The device maintained negative pressure during preparation and was not subjected to any acute bends or kinking during the procedure.No anomalies were noted after delivery to the lesion.The device was removed easily and intact from the patient.The contrast-to-saline ratio used was 1:2.The same indeflator was successfully used with other devices.No anomalies were observed during inflation, and there was no issue preventing the device from inflating.The device was inflated to 6 atm, and the indeflator gauge indicated a loss of pressure approximately 3 seconds after inflation.No resistance was encountered during withdrawal of the device from the vessel, into the guide catheter, or through the sheath.The device was discarded and will not be returned.
 
Additional Manufacturer Narrative
As reported, the balloon of a 5mm x 200cm saberx percutaneous transluminal angioplasty (pta) balloon catheter ruptured during its initial inflation and was removed.A non-cordis device was used as replacement to complete the procedure.There was no reported patient injury.The intended procedure was an endovascular treatment (evt) and a contralateral approach was made.The lesion was the superficial femoral artery and femoral popliteal which had severe calcification and occlusion.After an unknown guidewire crossed, the saber x was used as pre-dilation.It crossed the lesion and inflated; however, it ruptured during its initial inflation.The product was stored and handled according to the instructions for use (ifu), with no device damage noticed prior to opening the package.There was no difficulty removing the device from the sterile packaging, the protective balloon cover, or any other sterile packaging components.At the target site, the vessel exhibited severe calcification and 100% stenosis, with no acute angles or bifurcations.The access vessel showed no calcification, tortuosity, stenosis, acute angles, or bifurcations.The device maintained negative pressure during preparation and was not subjected to any acute bends or kinking during the procedure.No anomalies were noted after delivery to the lesion.The device was removed easily and intact from the patient.The contrast-to-saline ratio used was 1:2.The same indeflator was successfully used with other devices.No anomalies were observed during inflation, and there was no issue preventing the device from inflating.The device was inflated to 6 atm, and the indeflator gauge indicated a loss of pressure approximately 3 seconds after inflation.No resistance was encountered during withdrawal of the device from the vessel, into the guide catheter, or through the sheath.The product was not returned for analysis.A review of the manufacturing documentation associated with lot 2409184491 presented no issues during the manufacturing process that can be related to the reported event.The reported event of ¿balloon burst¿ could not be evaluated since the device was not returned for evaluation.With the limited information provided, without the return of the device, and with no procedural films, the cause of the reported event could not be determined.It is possible that factors related to the procedure, handling, and/or patient anatomy contributed to the reported event.The reported severe calcification and complete occlusion of the artery may have contributed to the reported event; it is likely to have caused damage to the balloon material that led to its rupture.According to the warnings in the safety information in the instructions for use, ¿prior to angioplasty, the catheter should be examined to verify functionality and integrity, and ensure that its size and shape are suitable for the specific procedure for which it is to be used.Do not use if product damage is suspected or evident.To reduce the potential for vessel damage or the risk of dislodgement of particles it is very important that the inflated diameter of the balloon should approximate the diameter of the vessel just proximal and distal to the lesion.The balloon dimensions are printed on the product label.The compliance table incorporated with the product shows how balloon diameter increases as pressure increases.Do not exceed the rated burst pressure recommended on the label.The rated burst pressure is based on the results of in vitro testing.At least 99.9% of the balloons (with a 95% confidence) will not burst at or below their rated burst pressure.Use of a pressure monitoring device is recommended to prevent over-pressurization.Pressure in excess of the rated burst pressure can cause balloon rupture and potential inability to withdraw the catheter through the introducer sheath.Balloon rupture can cause vessel damage and the need for additional intervention.Use only the recommended balloon inflation medium (a 50/50 mixture by volume of contrast medium and normal saline).Never use air or any gaseous medium to inflate the balloon.¿ based on the information available for review, there is no indication to suggest that the reported failure could be related to the design or manufacturing process of the unit.Therefore, no corrective/preventative actions will be taken at this time.

Brand Name
SABERX014
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINAL
Manufacturer (Section D)
CORDIS US CORP
14201 nw 60th avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer Contact
karla castro
15th building smes venture park songshan lake hi-tech zone
dongguan, guangdong 
7863138372
MDR Report Key22032008
Report Number1016427-2025-00039
Device Sequence Number12922090
Product Code LIT
UDI-Device Identifier20705032087893
UDI-Public(01)20705032087893(17)270930(10)2409184491
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K221832
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number47550200M
Device Lot Number2409184491
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer05/27/2025
Initial Report FDA Received Date05/15/2025
Supplement Report FDA Received Date06/05/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/01/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKOWN.
Patient SexUnknown